:)Hi, I am new to this posting information stuff so forgive any shortcomings, please?! I am also a student back in college a second time at 38 yrs., and talk about being able to study and remember it is harder the second time around (for me anyway).
I also take Abilify. I am not on it 365 but I have to take it when I am on another medication, Prednisone, a steroid, because the prednisone causes me to have medication induced (severe) mood changes, rapid/manic cycling from really highs to lows in an instant, then get paranoid, can be rather hard to get along with which is completely not in my character, but because of the way I react when I have to take the steroids which are for an immune disorder I have which has no other treatment, and the steroids are only symptomatic so when I have a flare up of the auto immune disorder, I have to automatically start the steroids but at the SAME TIME, I have to start the Abilify because it helps with all the symptoms I stated above and the same types of symptoms you described.
Since you do have a month before you have to take the SAT's, take some time out for yourself and self test yourself act as if this is the actual testing and see how your anxiety and agitation, or your mind is whether it starts racing or you start feeling agitated. See how that is and also since you are just starting the Abilify, one good thing about this drug is that you will see a difference in the way you feel, (well, I had good results not complete but started seeing a difference in my moods by the second day of doses) but you need to really pay attention to how you feel just after you take the Abilify and kind of keep a diary and see how you are able to concentrate just after taking it, an hour after, 2 hours after, 3 after, etc... this will help you to be able to adjust when you take it. If you have only one dose a day, take it at night and it does also help with sleeplessness, which I am getting ready to take a dose now b/c I am on steroids and cannot sleep. But anyway, the Abilify not only helps those who are bipolar or schizophrenic, but it helps other like me who need it to counteract other medications, but it could be that you have something like ADD/ADHD with more hyperactive traits and the Abilify helps with that too.
Another point, I would like to make, take it as you wish, but don't let a psychiatrist diagnose you on just a visit or two, for it takes at least 4 to 6 visits and at lengthy assessment to be able to get anywhere near a good starting point for dealing with a patient and also family background and lots of other information that would help the physician to help you in making a correct diagnosis. I understand this better than many b/c I was misdiagnosed for nearly 20 b/c of the side effects from the steroids and over a period of time had several psychiatric admissions of which with each one when admitted, I would be having all the side effects I stated above. Then I finally found a "wonderful psychiatrist" who did not begin by putting a diagnostic label on me. Instead, within the first 4 visits, he had me schedule/set up for psychiatric testing, IQ testing, testing for ADD/ADHD,to see if I showed traits of being bipolar or schizo-affective disorders, and even tested me for borderline personality disorders. This was the first psychiatrist who wanted to check out truly everything and make the correct diagnosis and that was nearly 12 years ago, then I was tested again in 2006 since I had returned to college, who required testing within recent 5 yrs. But in the last 12 years, my life was turned around in a great way b/c I had gone 30+ years being labeled and treated with the wrong medications and when I finally found a physician that took the time, it made all the difference in the world for I went from being a college mediocre student who always settled, always had way too much on my plate and never finished everything which caused me to lose people's faith in me, to me being able to return to college, get involved with what I could handle, a 4.0 GPA from a 2.52, voted outstanding student of the year for 2 years, then was nominated for "The National Dean's List" which is only given to less than 1/2 of 1% of college students in the country which was an honor for me b/c I had never felt like I had finished anything and really I had not accomplished what I should have. But when I found this psychiatrist, he took the time and still today, if I have an issue or a problem arises, all I have to do is send him an email and I have a response within a couple of hours if not sooner. He is a busy man and he saved my life, :)mentally, physically, and especially emotionally! All that being said, please take the time in getting a diagnosis. Make sure the physician explains everything to you in layman's terms and if you do not understand something ask him/her to explain or tell you more information. Do not let them be in too big of a hurry for you have the right to their time as does any other patient. Expect to be given the best of care and if you do not feel 100% comfortable with this psychiatrist then find another b/c once you are labeled whether or not it is correct, it is not like having diabetes for that is seen as OK in our society but as for mental health issues, these are not looked at in the same fashion anywhere in the US, it is like a person with any mental health issues have some type of 'plague' in some areas of the US so stand up for yourself in a correct kind of way and insist on great care or find someone else b/c this is your future not his/hers. Additionally, it takes several visits, 2 to 4 hour evaluation in addition testing should be ordered for you because you may have something causing your mood changes. The testing is a good tool, but mainly, your communication with your physician is a huge (cannot stress enough) help and the physician communicating with you also. He/She should make the time/have the time to answer any questions you may have about medications and diagnosis information as to why he/she seems to think you may have one condition or another.
It is sad to say this but in our society today, it is OK if you have a medical condition such as diabetes but if you are ever once labeled with a mental illness/diagnosis, it is hard to get treatments you need a lot of the time b/c other health-care professionals use they 'psychological' excuse instead of taking the time to make sure patients are correctly worked up and treated with the best of care they can be given.
There is a great deal of information about Abilify on this website, from someone who has been there about the studying issue try playing around with the times you study in relation to when you take the Abilify and see if that helps. If you have not deleted this yet b/c it is so long, BEST OF LUCK TO YOU! HOPE AT LEAST A LITTLE OF THIS BABBLE HELPS. PLEASE FORGIVE ME FOR THE STEROIDS MAKE ME RAMBLE BADLY TOO. BTW, THE ABILIFY HELPS THAT ALSO BUT I HAVE NOT TAKEN IT THE LAST TWO DAYS MY PHARMACY HAD TO ORDER IT AND DID NOT GET IT IN TIME TO KEEP ME FROM MISSING A DOSE.
Best Regards, Susan C.:D